Texas, 2021Drought in Texas, April 6 to 19, 2021
April 6 to 19, 2021 · NWS BRO · 3 events in 3 counties and zones
Some very welcome rainfall of one half inch to an inch occurred along the Rio Grande on both sides of the border against Cameron and Hidalgo County at the end of March and start of April, which resulted in some improvement in drought conditions. The coverage of Extreme (D3) Drought was reduced across Southern Hidalgo, Cameron, and Willacy Counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some very welcome rainfall of one half inch to an inch occurred along the Rio Grande on both sides of the border against Cameron and Hidalgo County at the end of March and start of April, which resulted in some improvement in drought conditions. The coverage of Extreme (D3) Drought was reduced across Southern Hidalgo, Cameron, and Willacy Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 5, 11:35 PM CST, 25 minutes earlier.
Area forecast discussion, Apr 5, 11:35 PM CST, 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1235 AM CDT Tue Apr 6 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR to MVFR conditions are expected tonight as low
level moisture increases, especially near sunset. Southeasterly
winds become breezy to gusty by late Tuesday morning and remain
gusty through Tuesday evening, with gusts to 25-30 kts. VFR
ceilings likely return mid to late morning through the afternoon,
before MVFR ceilings return again into Tuesday night.
&&
.PREV DISCUSSION... /issued 645 PM CDT Mon Apr 5 2021/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Low level moisture continues to flow inland maintaining
an influx of cloud cover. Ceilings become predominate MVFR at or
shortly after sunset continuing through mid to late morning
Tuesday. Daytime heating allow for ceilings to lift in the
afternoon with VFR resuming. Not anticipating any restrictive fog
with winds remaining high enough to keep vsby above 5 miles. Gusty
southerly winds slowly decouple this evening with a light to
moderate flow overnight. Stronger southerly flow develops Tuesday
with late morning and afternoon gusts of 20-30 knots.
PREV DISCUSSION... /issued 244 PM CDT Mon Apr 5 2021/
SHORT TERM (Tonight through Tuesday Night): A shortwave will
continue to progress eastward tonight with any rain chances that
remain along the coast diminishing this evening with dry
conditions expected for the remainder of the short term. A surface
low developing across the central High Plains today will begin to
shift southeastward leading to increased southerly winds this
evening and especially on Tuesday. Winds look to remain just under
Wind Advisory Criteria Tuesday but will continue to monitor and
will issue an advisory if needed. RH values will remain too moist
for Fire Weather criteria but with the high winds on Tuesday this
will still pose a increased fire weather threat. Temperatures will
remain warm overnight with lows in the upper 60s. Tuesday
temperatures will be warmer than today with highs ranging in the
mid 90s out west to mid 70s along the coast and overnight lows in
the upper 60s to low 70s.
LONG TERM (Wednesday through Monday): Conditions will remain
breezy along the coast on Wednesday, courtesy of lower pressure in
the Plains and North Texas interacting with persistent high
pressure extending across the Gulf of Mexico. Relative humidity
values below 30 will develop Wednesday afternoon across the
northwest third of the CWA, but 20 ft winds look to be below
those supportive of a critically enhanced wildfire growth and
spread threat. A front will extend as far south as East Texas
Wednesday night, but with little impact to deep South Texas and
the RGV. In fact, East Pacific ridging through the end of the week
will support a dry northwest mid level pattern, limiting all but
relatively quiet weather. A northern Plains storm system will send
a front south into Texas Friday into Saturday night, but the
front will stall out north of the CWA on Saturday. Above normal
temperatures will persist through the long term, with afternoon
high temperatures running 5 to 10 degrees above normal and
overnight lows running about 5 degrees above normal. Rain chances
will remain very low and not currently mentionable in the long
term forecast.
MARINE:
Now through Tuesday Night...Southerly flow will continue in the
short term with slowly building seas. As low pressure over the
central US begins to move southeast this evening into Tuesday
marine conditions will begin to deteriorate as the pressure
gradient tightens. Small craft will need to exercise caution on
the Laguna Madre and Gulf waters late tonight into Tuesday night
with possible Small Craft Advisories needed as winds increase and
seas continue to build on Tuesday afternoon into the overnight.
Wednesday through Saturday Night...Exercise caution conditions
will be possible on Wednesday with persistent higher southeast
winds and elevated seas. This will be the result of Plains low
pressure interacting with higher pressure over the Gulf. A weaker
pressure gradient will prevail the latter half of the week after
Wednesday, and into the weekend. This will result in mainly
moderate southeast winds and moderate seas for the marine areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 79 69 85 68 / 10 0 0 0
BROWNSVILLE 85 71 87 70 / 10 0 0 0
HARLINGEN 85 69 91 68 / 10 0 0 0
MCALLEN 87 70 95 70 / 0 0 0 0
RIO GRANDE CITY 93 68 100 67 / 0 0 0 0
SOUTH PADRE ISLAND 72 69 75 68 / 10 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
56-Hallman...Aviation
Hazardous weather outlook, Apr 5, 3:12 PM CST, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
412 PM CDT Mon Apr 5 2021
TXZ248>257-351-353-062115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
412 PM CDT Mon Apr 5 2021
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Tonight
There is a moderate risk of rip currents along the lower Texas
coast.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
An elevated risk of rip currents is possible at the local beaches
through the entire period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-062115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
412 PM CDT Mon Apr 5 2021
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Small Craft Advisories are possible along the Lower Texas Coast
late Tuesday and Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Drought, Southern Hidalgo County
- When
- April 6, 12:00 AM CST to April 19, 11:59 PM CST
- Where
- Southern Hidalgo County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 26.397, -98.181 (the zone’s center; the record gives no point)
Rainfall late March 31/early April 1st finally caused coverage of Extreme (D3) Drought conditions to shrink, with portions of southeastern Hidalgo (mainly from Donna and points east) returning to Severe (D2) Drought on the 6th.
Drought, Cameron
- When
- April 6, 12:00 AM CST to April 19, 11:59 PM CST
- Where
- Cameron forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 26.152, -97.453 (the zone’s center; the record gives no point)
Rainfall late March 31st/early April 1st finally caused coverage of Extreme (D3) Drought conditions to shrink, with much of central and western Cameron County returning to Severe (D2) Drought.
Drought, Willacy
- When
- April 6, 12:00 AM CST to April 19, 11:59 PM CST
- Where
- Willacy forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 26.477, -97.592 (the zone’s center; the record gives no point)
Rainfall finally caused coverage of Extreme (D3) Drought conditions to shrink, with portions of central Willacy County returning to Severe (D2) Drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Idaho, April 6, 20211 death · $8,000 · 2 events
- Lightning Strike in Iowa, April 6, 2021$40,000 · 1 event
- Hail and High Wind in Kansas, April 6, 20212.5 in hail · 23 events
- High Wind in Minnesota, April 6, 2021$26,000 · 56 kt wind · 2 events
- Hail and Damaging Wind in Kansas, April 6, 20211.5 in hail · 13 events
- Winter Storm and Winter Weather in South Dakota, April 6 to 7, 202110 events
- High Surf in Hawaii, April 6 to 8, 20219 events
- High Wind in Colorado, April 6, 202160 kt wind · 9 events
- Hail and Damaging Winds in Nebraska, April 6, 20211.25 in hail · 6 events
- Hail in Wisconsin, April 6, 20211 in hail · 5 events
- Frost and Freeze in Colorado, April 6 to 7, 20215 events
- High Wind in Texas, April 6, 202156 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 956128, 956129, 956130.